How much bruising should I expect under my eyes from Volbella?

Tags:woman age 25-34 under eyes bruising

I am going to use Volbella to treat my under eye concerns. How much bruising should I expect? I don't want to show up to work looking like I got in a fight!

NoraJ5

F, 34, Pennsylvania

When I got Juvederm Volbella injections for my under-eyes, I had minor swelling, but I did not have bruising. From what I’ve read online, most Volbella users have not experienced bruising, only minor swelling or no swelling at all. But I do advise you to only get filler injections from an experienced doctor because there is risk involved with the procedure. My doctor informed me of something called the Tyndall effect, which happens when the dermal filler is incorrectly injected, and it creates an illusion in which the skin looks like a bluish-colored bruise. The Tyndall effect is rare, but if you get injections and notice that your skin looks bruised or bluish, that is likely the reason. Other than that, Volbella is safe procedure when it’s performed by a skilled and knowledgeable doctor.

I bruise really easily, so I was worried about this when I had my tear trough injections. For me, the bruising lasted about a week, but I learned how to cover it with concealer and other makeup. I had my procedure on a Friday and was back to work on Monday with the bruising completely disguised. My doctor had recommended that I stop taking any medicines that could cause blood thinning for the week before the injection and a few days after. This included things like aspirin and ibuprofen. I also just relaxed over the weekend and avoided anything that could potentially agitate the tissues like exercise or direct sun. Halfway through week two, my bruising was completely gone from the injection site even without makeup.

My doctor told me that bruising and swelling underneath my eyes would be a side of effect of my Volbella injections. About 25% of all patients will experience some type of bruising. I was told to avoid taking medications like Advil and Aspirin to decrease the amount of bruising that may occur. My doctor also numbed the area before the injections. I did bruise, but my bruising was not that bad. The amount of bruising a person experiences depends on several factors. I was told to expect my under eye bruises to clear up in two weeks, but it only lasted around one week.